Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Local solvability for positive combinations of generalized sub-Laplacians on the Heisenberg group


Authors: Detlef Müller and Zhenqiu Zhang
Journal: Proc. Amer. Math. Soc. 129 (2001), 3101-3107
MSC (2000): Primary 22E30; Secondary 35A07
Published electronically: February 15, 2001
MathSciNet review: 1840117
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As one step in a program to understand local solvability of complex coefficient second order differential operators on the Heisenberg group in a complete way, solvability of operators of the form $\Delta_{S,\alpha}=\Delta_S +i\alpha U$, where the leading term $\Delta_S$ is a ``positive combination of generalized and degenerate generalized sub-Laplacians'', has been studied in a recent article by M. Peloso, F. Ricci and the first-named author (J. Reine Angew Math. 513 (1999)). It was shown that there exists a discrete set of ``critical'' values $E\subset \mathbb{C}$, such that solvability holds for $\alpha\not\in E$. The case $\alpha\in E$ remained open, and it is the purpose of this note to close this gap. Our results extend corresponding results in another article by the above-mentioned authors (J. Funct. Anal. 148 (1997)), by means of an even simplified approach which should allow for further generalizations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 22E30, 35A07

Retrieve articles in all journals with MSC (2000): 22E30, 35A07


Additional Information

Detlef Müller
Affiliation: Mathematisches Seminar, C. A. - Universität Kiel, Ludewig-Meyn-Str. 4, D-24098 Kiel, Germany
Email: mueller@math.uni-kiel.de

Zhenqiu Zhang
Affiliation: Department of Mathematics, Tianjin University 300072, Tianjin, People’s Republic of China
Email: zqzhangmath@yahoo.com

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05930-5
PII: S 0002-9939(01)05930-5
Received by editor(s): February 3, 2000
Published electronically: February 15, 2001
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2001 American Mathematical Society